Funnel Cloud, Divide
- When
- July 20, 3:55 PM CST
- Where
- Divide County, 18 mi SSE of Noonan
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.815, -103.487 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 20, 2:15 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT FRI JUL 20 2001 MAIN CONCERN WL BE SEVERE WX OVER THE NEXT 24 TO 36 HOURS. MODELS IN FAIRLY GOOD AGREEMENT EJECTING SEVERAL SHORT WAVE SYSTEM THRU THE REGION TONIGHT THRU SATURDAY NIGHT. THE FIRST OF THE SHORT WAVES FORECAST TO REACH WESTERN ND LATER THIS AFTERNOON THE MOVE EAST...SOUTHEAST REACHING NORTHEASTERN SD LATE TONIGHT. THE SECOND SHORT WAVE FORECAST TO REACH WESTERN ND EARLY SATURDAY AND MOVE ACROSS THE SOUTHERN CWA DURING THE DAY AND THE THIRD REACHES WESTERN ND SATURDAY NIGHT AND MOVES ACROSS THE REGION OVERNIGHT REACHING THE EASTERN AREAS OF THE STATE EARLY SUNDAY MORNING. WITH A VERY UNSTABLE ATMOSPHERE THE SHORT WAVE SYSTEMS MOVING THRU WILL ADD FUEL TO TSRA POTENTIAL THRU SATURDAY NIGHT. A SURFACE BOUNDRY WILL ADD LIFT FOR THE CONVECTION. DRIER AIR AND SUBSIDENCE FORECAST TO ADVECT OVER THE WRN CWA SUNDAY AFTERNOON INTO MONDAY. THIS WILL BRING COOLER AND LESS HUMID AIR BACK INTO THE AREA. .BIS...NONE. RGT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1210 PM CDT FRI JUL 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 AM STEELE ND 60 MPH TSTM GUST
07/20/01 KIDDER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
VERY HEAVY RAIN AND PEA
SIZE HAIL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1226 PM CDT FRI JUL 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 AM 8 S STANLEY ND .75 INCH HAIL
07/20/01 MOUNTRAIL VERY HEAVY RAIN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1238 PM CDT FRI JUL 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1228 AM 2 W MAX ND .75 INCH HAIL
07/20/01 MCLEAN REPORTED BY STORM
SPOTTER. LOTS OF IT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1248 PM CDT FRI JUL 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 AM PALERMO ND 1.75 INCH HAIL
07/20/01 MOUNTRAIL REPORTED BY PUBLIC.NDZ001-009-202030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 239 PM CDT FRI JUL 20 2001 A STRONG THUNDERSTORM ABOUT 5 MILES NORTH OF MEDICINE LAKE MONTANA WILL MOVE EAST-NORTHEAST AT 30 MPH....ENTERING EXTREME SOUTHWEST DIVIDE COUNTY BY 300 PM CDT. EXPECT VERY HEAVY RAIN...WIND GUSTS TO 40 MPH...HAIL AND DEADLY LIGHTNING WITH THIS APPROACHING THUNDERSTORM. THIS STORM WILL LIKELY PASS JUST NORTH OF GRENORA. $$ MR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
242 PM CDT FRI JUL 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0532 PM KENMARE ND 1.5 INCH HAIL
07/19/01 WARD REPORTED BY PUBLIC.
0919 PM HETTINGER ND 60 MPH TSTM GUST
07/19/01 ADAMS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1015 PM SOLEN ND .75 INCH HAIL
07/19/01 SIOUX REPORTED BY PUBLIC.
1150 PM COLUMBUS ND 1.75 INCH HAIL
07/19/01 BURKE REPORTED BY PUBLIC.
1205 AM 22 NW (BIS)BISMARCK MUNI ND 60 MPH TSTM GUST
07/20/01 BURLEIGH REPORTED BY STORM
SPOTTER.
1205 AM 22 NW (BIS)BISMARCK MUNI ND 60 MPH TSTM GUST
07/20/01 OLIVER REPORTED BY STORM
SPOTTER.
0215 AM TOWNER ND 60 MPH TSTM GUST
07/20/01 MCHENRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0218 AM WILLOW CITY ND 70 MPH TSTM GUST
07/20/01 BOTTINEAU REPORTED BY STORM
SPOTTER.The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257110.